Northamptonshire mum who 'loved her life' died after accidentally overdosing on 'powerful' painkiller skin patch
A mum-of-two who had to use a "cocktail of medication" to manage her chronic pain died in her sleep days before Christmas, a coroner heard.
Lisa Wallace, 43, from Kislingbury, died of an accidental death at her home on December 21, 2016, after applying the "powerful" opiate pain killer fentanyl through a skin patch before bed.
The fresh patch, combined with her other medication and an earlier application of fentanyl, was enough for Lisa to overdose while she slept.
She was discovered in her bed by her son the next day. An ambulance was called, but paramedics told her family she had already passed away.
At Lisa's inquest yesterday (August 9), senior coroner for Northamptonshire Anne Pember said: "Clearly, this unfortunate lady was in a lot of pain and was taking a cocktail of medication to manage her condition. She had a caring family and much to look forward to."
The coroner heard how Lisa had been in pain all her life but was a happy person. She had stopped using fentanyl in 2016, but went back on it in the weeks leading up to her death.
Her son, Christopher Wallace, believes his mother had lost her tolerance to fentanyl and did not realise the danger of applying the second patch on the night she died.
Family members gave evidence of how in the weeks before she died Lisa had been "profusely sweating" and had had breathing problems - a symptom caused by high dosages of fentanyl. However, this was not investigated by doctors.
In a statement read out by the coroner, her son, Christopher, said: "She must have been in more pain than usual and didn't understand the dangers. She was a happy person who loved her life."